MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The tip fit securely in the handle.The resistance of the assembly shall measure less than 0.3ohms while using a 4-wire ohm meter (a 2-wire meter was used in lieu of the 4 wire); the actual measurement was 0.2 ohm.The probe was plugged into a nim system (with a patient simulator) using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system returned 1.02 ma and a waveform / event tone over 200uv.There was no evidence of improper manufacturing and no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A distributor reported that the probe could not detect nerves.There was no signal when the probe contacted nerves and no error code was shown on the monitor.The problem was noticed at the very beginning of a thyroidectomy.The doctor checked all the connections and reconnected the probe but the probe still could not detect nerves.The issue was resolved when a new probe was used.The surgery was delayed for about 5 minutes.There was no patient injury reported.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7567956
Report Number1045254-2018-00231
Device Sequence Number11144041
Product Code ETN
UDI-Device Identifier20681490176686
UDI-Public20681490176686
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0214481040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1